Citalopram

I am only on day 5 of Citalopram and apart from some minor nausea the first few days I don't appear to have had any other side affects. I believe it is too early to expect any real benefits yet. I did get a twitch of the nose on the first day which I assume was a stress twitch - just weird. However, my question is that over the weekend and so far this week I have found myself going into what I can only describe as a silent like trance. Might either be staring out the window or just standing in the kitchen. I'm guessing they last about 5-10 mins, I then become aware of it but like some dreams, I can linger there for a while. Whilst I love music which normally lifts me, I often find myself in absolute silence. I don't recall any thought pattern with these trances, my brain is normally always processing something.

Is this normal for anti-depressants or is this some other stress/depression/anxiety symptom? I am on 2 weeks sick at the moment, so I don't know if it would hit me whilst actually at work or is it just that I have time to relax and think.... or in this case, mentally shut down!

A

5 Replies

oldestnewest
  • Hi there its a normal thing with that yes, i just used to find myself as i termed it away with the fairies or i would drive somewhere and not actually remember the drive at all it takes anywhere between 2-3 weeks for it to settle into the system but i had these kind of problems whenever they altered the dose up or down, after that it just seems to settle into the system and you go back to being what i term as normal without the drifting and i went from 20 to 40 to 60 to nothing to 40 to 60 and then the life expired and they mixed it with another one then i started getting body jolts so they said it had reached the end of its life with me took me off it and put me onto the one i am on now, hang in there and know that the symptoms your getting are right for that particular drug getting into your system and it will calm down

  • Thanks 'downandout', that puts my mind at res. As I have never taken any drug that messes with my brain before this is all a little spooky! Thanks again

  • The same thing happened to me when I started taking Citalopram. After 2 weeks it settled down. It was a really weird feeling, especially as part of my problem was/is breaking down in tears at any given moment and to feel numb from emotion suddenly was all a bit surreal.

  • Thanks Katie, it helps to be able to attribute it to the drug and also that it is normal. Having some time off to think and realise what is going on I think is good now albeit scary. Prior to the stress I was very much in control of my emotions, for the last 3-4 years I now realise that I have become significantly more and more emotional in a whole load of different ways - I suppose I realised it at the time but never attributed it to anything. Thanks

  • missicancope, i have been on citalopram for 9 years, every time i start taking them again i suffer nausea and tiredness for 4 or 5 weeks to start with, always have done but it does wear off. but you have to stay with it for at least 6 months before going back to your doctor

You may also like...